Thank you for your query at DoctorSpring.com.
I understand your concern and will do my best to help you.
Not feeling hungry or loss of appetite can be due to various causes, many of which are harmless.
I would like some additional information in order to give my best and learned opinion.
1. Do you have any other symptom like fever, pain anywhere?
2. Any bowel or bladder complaints?
3. Have you faced any stressful event recently?
4. Do you feel low or have lack of interest in previously pleasurable activities?
5. Are you on any medication? If yes please mention them.
6. Do you have any medical condition?
Please reply to the above in the follow-up.
Feel free to voice your concerns.
Patient replied :
Thank you for your response. I have been in a lot of pain lately due to an issue I am having with my back. I have 6 herniated and 3 bulged disks. The doctor has put me on a muscle relaxor, but i have only taken it a few times. I have also been under some stress. Other than that I am ok. I have only had two cups of water today and nothing else. What should I do? Should I be concerned?
Your loss of appetite is due to the cumulative effect of stress and being in pain. You need not worry as once the pain and the stress subside, you will have a normal appetite.
I would advice you to do the following.
-Continue following your doctor's advice and the muscle relaxant for the backache. It might take some time but the pain will definitely resolve. If you do not have any kidney issues, you can also take an OTC anti-inflammatory and analgesic like Ibuprofen 400 mg, twice daily with food, for a week. This quite effective for the pain.
-You need to take measures to beat the stress like meditation, indulging in a favorite sport or activity or whatever works for you.
-Please do eat something even if you are not hungry as skipping meals is unhealthy will lead to stomach irritation and pain.
I hope this was helpful.
Patient replied :
Thank you doctor for your help. It has been another 12 hours and still not sign of being hungry. I am concerned that there is something wrong with me.
Hello sir. Thank you for writing to us again.
If you do not have any other symptoms such as vomiting/ nausea/ abdominal pain/ fever, then there is nothing to worry about. You have been under a lot of stress and you are also taking a lot of medicines. So i will request you to try and eat something even if you do not have much appetite. The medicines are metabolised by your liver, and hence if you do not eat, they will have their own side effects.
If you are having any other symtoms, please mention in the follow up. You can take Syp. Aptivate 2 teaspoons every night before sleeping for the next 1 week. It will help your appetite.
Hope this is helpful,
Patient replied :
The only other symptom I am having is a headache. Would this be a side effect of not eating?
Also, is it ok to push myself to eat something or should I follow what my body is telling me and not eat?
Thank you for writing to us again.
I understand you have absolutely no appetite and as i said that can be due to your medicines and stress. So please try to eat something, just a little solid food. As i mentioned before, the pain medications and the muscle relaxants that you're taking, can lead to other gastric side effects like hyperacidity and gastritis if you do not eat, further leading to more loss of appetite. Headache is the effect of not eating for long period of time. You can also take the syrup as i recommended. It is to improve your metabolism, and appetite.